Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A simple intuitive proof of a theorem in degree theory for gradient mappings


Author: James C. Scovel
Journal: Proc. Amer. Math. Soc. 93 (1985), 751-753
MSC: Primary 55M25; Secondary 58C05, 58E05
MathSciNet review: 776215
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple, intuitive proof of a known theorem: the degree of the gradient of a coercive functional on a large ball in $ {{\mathbf{R}}^n}$ is one.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M25, 58C05, 58E05

Retrieve articles in all journals with MSC: 55M25, 58C05, 58E05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0776215-1
PII: S 0002-9939(1985)0776215-1
Article copyright: © Copyright 1985 American Mathematical Society